MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Undesired Nerve Stimulation (1980); No Information (3190)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(exemption number e2015033).The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The device has reportedly migrated and a repositioning surgery was discussed.However, as the recipient has never liked the sound quality of the device with the acoustic component it is planned instead to explant this device and re-implant with a +flex28, which is what is on the contra-lateral side.
 
Additional Manufacturer Narrative
Med-el elektromedizinische geraete (b)(4) and vibrant med-el submit mdr reports on behalf of med-el corporation (exemption number e2015033).Conclusions: based on the received information from the field the device was explanted due to movement from its intended position, which was probably caused by the user's habit of rubbing the implant site.In addition, facial nerve stimulation (fns) was observed on various channels and the recipient did not like the sound quality, which could be related to the unavailability of the channels affected by fns.The user's medical history i.E.Trigeminal neuralgia might have contributed to the fns, as the symptom is present also with the new device.The explanted device has not been received for investigational purposes and was possibly lost at the clinic.This is a final report.
 
Event or Problem Description
The device housing migrated from its original position.In addition, the recipient had facial nerve stimulation on multiple channels (4-5 channels) which was difficult to manage with programming.The user had the habit of rubbing on the implant site, which is thought to be the reason for the housing migration.The recipient was re-implanted on (b)(6) 2019.User was re-implanted mainly due to migration of the housing.A full insertion was confirmed at time of re-implantation.Unfortunately, the clinic cannot locate the explanted device, which at this time is considered as lost.At re-activation with the new device in (b)(6) 2019, the recipient still had facial nerve stimulation on one channel which has been deactivated.The user was otherwise doing well.As per new information from march 2019, facial stimulation was reported again.The recipient reportedly does not wear the processor regularly on the revised side.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8188708
Report Number9710014-2018-01032
Device Sequence Number2118291
Product Code MCM
UDI-Device Identifier09008737094010
UDI-Public(01)09008737094010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY PIN
Device Catalogue Number31090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR